Headache with fever or nausea

The combination of headache with fever or nausea can have various causes, and the symptoms can also be combined with other symptoms. A well-known example of fever and headache is the flu, in which a miserable feeling takes over the body. For example, headaches and nausea are common with migraines.

Flu and headache

With an emerging flu, the miserable and weak feeling becomes increasingly worse and symptoms such as chills often appear first, indicating the development of a fever. First cold, then warm again, pressure on the head and then the thermometer will show that there is a fever. Getting sick is the only thing that will help. There is no real cure for the flu, but it is possible to combat symptoms such as headache and fever with paracetamol, for example. In some cases, the combination of sudden high fever, headache, drowsiness and a stiff neck may indicate a more serious illness such as meningitis. In this case, a doctor must be contacted urgently, because a life-threatening situation may arise.

Inflammation and headache

If you have a cold or flu that turns into a sinus or sinus infection, one of the symptoms will often be a headache. The inflammation may also cause a fever or at least a slight increase. Such inflammations can be very annoying and if there is an infection, antibiotics can provide a solution. Often an attempt is first made to reduce the complaints with nasal sprays, which are available without a prescription from the pharmacy or drugstore, but here too paracetamol can offer a solution to eliminate the headache.

Self-care for fever and headache

In most situations where fever and headache go together, self-care is sufficient to combat the symptoms and get rid of the illness. Paracetamol, Ibuprofen and a nasal spray can be used for this purpose. Home, garden and kitchen remedies can also provide relief, such as steaming over a bowl of hot water. If the complaints persist for a long time, it is always advisable to contact your GP.

Headache and nausea

In some cases, headaches are also accompanied by nausea. Nausea and vomiting are symptoms sent from the brain. It’s actually the result of a signal being given in some part of the brain for whatever reason. This part of the brain is connected to the gastrointestinal tract and the vestibular organ. Nausea in itself is not serious, but it is certainly annoying. One of the possible causes is headache, and especially migraine.

Migraines and headaches due to medication use

Especially with the headache form migraine and also with headaches caused by medication, nausea often occurs as a side effect. This nausea in itself is of course bad enough for the patient, but the nausea that occurs is also an obstacle to the treatment of the cause, namely the headache. During nausea, in most cases, the stomach of the person with a headache is quite upset. The result is that treatment of the headache with medications becomes more difficult, because the active substances in these medications are less absorbed by the stomach when it is upset. In the worst case, the medications cannot do their job at all, because vomiting also occurs as a result of the nausea. It is better to first reduce the nausea or to administer the medication in a different form.

Other form of administration of medicines

If it is not possible to reduce nausea with, for example, a tablet during an attack, it is also possible to administer the medication against the headache in a different form. This could include a nasal spray, a suppository or, if necessary, an injection. It is therefore important that you inform your doctor if your headache is often accompanied by nausea, which upsets your stomach. Together we can then look for the right form of administration. For migraines, it is also possible to prescribe a medication that reduces the headache, combats nausea and improves the absorption of the medication into the blood.

Preventing nausea due to headaches

If you often suffer from nausea as a result of headaches, there is also the option of preventive medication. If there is no headache or is approaching, there will be no headache-related nausea. For preventive medication and the options in your case, you should contact your doctor. This will only prescribe preventive medication if you have more than two attacks per month, or if you have very severe attacks. The acute treatment, i.e. in the form of the aforementioned medication, must also not produce good results before preventive treatment can be switched to. Please feel free to ask your doctor for more information. After all, it is about your health and well-being.